Coming off Warfarin

Hi, it was discovered I had a DVT on New Years Eve and I was immediately put on fragmin injections and warfarin. The intended period for the warfarin was 3 months which would take me to the end of March.

I currently visit the INR Nurse weekly and my INR has remained throughout at the low end of my 2-3 range although this weeks has shot up to 3.1 (previously, the highest it had reached was 2.3).

At this weeks visit the INR nurse advised she had written to me GP to see if she was happy for the warfarin to stop at the end of March. My GP rang me to say she isn't in a position to make this decision. In all fairness she hasn't really been involved in the DVT. It was diagnosed by the local hospital who started the treatment which has since been monitored by the INR Clinic. Therefore, she is going to send word back to the clinic to advise someone else needs to make this decision? Not sure who??

Has anyone had a similar experience or maybe can recommend who I should contact to make this decision.

4 Replies

oldestnewest
  • when I came off warfarin after my DVT I saw the haematologist and he made the decision.

  • Thanks for this. How I'd you get to see a haematologist, did you get a referral from your GP?

  • I asked to be referred to a vascular specialist because nobody could explain why l had got a DVT in the first place. It was then discovered that l had protein deficiency in my blood which was hereditary and that l would need to take warfarin for the rest of my life. My GP was going to stop my Warfarin after 3 months, so l was glad l asked for a referral. Don't be afraid to insist on your treatment being taken further. Good luck! Lynne

  • You should be called back to the hospital for a review by the DVT clinic or haematologist who would then decide on whether to stop or continue your treatment. It should be automatic but the NHS isn't prefect so I would push your GP to chase or refer you back to the Haematology dept.

You may also like...